14 August, 2017
What Are the Symptoms of Withdrawal From Hydrocodone?
Hydrocodone is an opiate medication available as a prescription in combination with other products, such as acetaminophen. This medication is used to alleviate symptoms of moderate to severe pain and can be habit-forming in some patients. Your doctor may gradually wean you off of this medication to limit the development of symptoms of withdrawal from hydrocodone.
Muscle Aches and Insomnia
After taking your last dose of hydrocodone, you can start to experience symptoms of withdrawal within a few hours. Your body may ache and your muscles can feel stiff or painful. These symptoms can be uncomfortable and may contribute to feelings of lethargy or fatigue. Withdrawal from hydrocodone can cause you to develop sleeping difficulties. You may also feel abnormally restless or energetic, which can make it difficult for you to fall asleep or stay asleep throughout the night -- a condition called insomnia.
People undergoing hydrocodone withdrawal can exhibit mood alternations. You may notice that you feel unusually irritable, anxious, restless or nervous. These mood alterations can negatively affect your interactions with your family or friends and can lead to personal problems at work or school.
During hydrocodone withdrawal, you can experience symptoms of nasal congestion. You can develop a stuffy or runny nose, which may cause you to frequently blow your nose to relieve congestion. It can also be difficult for you to breathe through your nose due to excessive nasal congestion.
You can develop profuse sweating as a symptom of withdrawal from hydrocodone. When you wake up in the morning, you may notice that your clothes or bed linens feel moist or damp due to night sweats. Excessive sweating can also cause you to wake up frequently throughout the night, contributing to sleeping difficulties and daytime fatigue. Symptoms of sweating during hydrocodone withdrawal may occur in conjunction with fever or chills in some people.
While you are undergoing hydrocodone withdrawal, you can develop stomach-related symptoms that may be unpleasant. Some people experience nausea or vomiting, which can occur in conjunction with diarrhea or stomach cramping. These symptoms can lead to a significant decrease in appetite and may exacerbate mood-related changes.
- tetmc/iStock/Getty Images